Complex movement disorders induced by fluoxetine

Kersi J. Bharucha, Kapil D. Sethi

Research output: Contribution to journalArticle

45 Citations (Scopus)

Abstract

We report two cases of complex movement disorders induced by fluoxetine. A 72-year-old woman developed rhythmic palatal movements, myoclonus, chorea, and possibly dystonia after 2 years of therapy with fluoxetine. On withdrawal of fluoxetine, the movements abated after 5 days and did not recur. The second patient, a 58-year-old man, developed myoclonic jerking and rapid, stereotypic movements of his toes after a year of fluoxetine therapy. These complex movements have not been reported previously as an adverse effect of fluoxetine.

Original languageEnglish (US)
Pages (from-to)324-326
Number of pages3
JournalMovement Disorders
Volume11
Issue number3
DOIs
StatePublished - May 20 1996

Fingerprint

Fluoxetine
Movement Disorders
Myoclonus
Chorea
Dystonia
Toes
Therapeutics

Keywords

  • Chorea
  • Dystonia
  • Fluoxetine
  • Myoclonus

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Cite this

Complex movement disorders induced by fluoxetine. / Bharucha, Kersi J.; Sethi, Kapil D.

In: Movement Disorders, Vol. 11, No. 3, 20.05.1996, p. 324-326.

Research output: Contribution to journalArticle

Bharucha, Kersi J. ; Sethi, Kapil D. / Complex movement disorders induced by fluoxetine. In: Movement Disorders. 1996 ; Vol. 11, No. 3. pp. 324-326.
@article{278a1d45419d462bb3d668dcde6d92f2,
title = "Complex movement disorders induced by fluoxetine",
abstract = "We report two cases of complex movement disorders induced by fluoxetine. A 72-year-old woman developed rhythmic palatal movements, myoclonus, chorea, and possibly dystonia after 2 years of therapy with fluoxetine. On withdrawal of fluoxetine, the movements abated after 5 days and did not recur. The second patient, a 58-year-old man, developed myoclonic jerking and rapid, stereotypic movements of his toes after a year of fluoxetine therapy. These complex movements have not been reported previously as an adverse effect of fluoxetine.",
keywords = "Chorea, Dystonia, Fluoxetine, Myoclonus",
author = "Bharucha, {Kersi J.} and Sethi, {Kapil D.}",
year = "1996",
month = "5",
day = "20",
doi = "10.1002/mds.870110318",
language = "English (US)",
volume = "11",
pages = "324--326",
journal = "Movement Disorders",
issn = "0885-3185",
publisher = "John Wiley and Sons Inc.",
number = "3",

}

TY - JOUR

T1 - Complex movement disorders induced by fluoxetine

AU - Bharucha, Kersi J.

AU - Sethi, Kapil D.

PY - 1996/5/20

Y1 - 1996/5/20

N2 - We report two cases of complex movement disorders induced by fluoxetine. A 72-year-old woman developed rhythmic palatal movements, myoclonus, chorea, and possibly dystonia after 2 years of therapy with fluoxetine. On withdrawal of fluoxetine, the movements abated after 5 days and did not recur. The second patient, a 58-year-old man, developed myoclonic jerking and rapid, stereotypic movements of his toes after a year of fluoxetine therapy. These complex movements have not been reported previously as an adverse effect of fluoxetine.

AB - We report two cases of complex movement disorders induced by fluoxetine. A 72-year-old woman developed rhythmic palatal movements, myoclonus, chorea, and possibly dystonia after 2 years of therapy with fluoxetine. On withdrawal of fluoxetine, the movements abated after 5 days and did not recur. The second patient, a 58-year-old man, developed myoclonic jerking and rapid, stereotypic movements of his toes after a year of fluoxetine therapy. These complex movements have not been reported previously as an adverse effect of fluoxetine.

KW - Chorea

KW - Dystonia

KW - Fluoxetine

KW - Myoclonus

UR - http://www.scopus.com/inward/record.url?scp=0029917877&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029917877&partnerID=8YFLogxK

U2 - 10.1002/mds.870110318

DO - 10.1002/mds.870110318

M3 - Article

VL - 11

SP - 324

EP - 326

JO - Movement Disorders

JF - Movement Disorders

SN - 0885-3185

IS - 3

ER -